Oklahoma, 2013

Tornadoes and Flood in Oklahoma, May 30, 2013

May 30, 2013 · NWS OUN · 46 events in 8 counties and zones

A stalled frontal boundary and dryline became the focus for scattered supercell thunderstorms during the afternoon hours of the 30th. While a couple of brief tornadoes occurred, very large hail and damaging winds were the main hazards of the day.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$85,000
Crop damage
None recorded
Events
46

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

A stalled frontal boundary and dryline became the focus for scattered supercell thunderstorms during the afternoon hours of the 30th. While a couple of brief tornadoes occurred, very large hail and damaging winds were the main hazards of the day.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at May 30, 11:41 AM CST, 1 hour 1 minute earlier.

Area forecast discussion, May 30, 11:41 AM CST, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1241 PM CDT THU MAY 30 2013

.AVIATION...18Z TAF ISSUANCE...
ISOLATED THUNDERSTORMS WILL BE THE PRIMARY AVIATION CONCERN IN THE
NEAR TERM. ISOLATED THUNDERSTORMS DEVELOPING ALONG A DRY LINE
ACROSS SWRN OK AND WRN N TX THIS AFTERNOON WILL CONTINUE THROUGH
THE EVENING HOURS. DUE TO THE SCATTERED NATURE OF CONVECTION...
TIMING AND IMPACTS TO TAF SITES REMAINS A CHALLENGE. LINGERING
THUNDERSTORMS FROM THIS MORNING WILL CONTINUE TO IMPACT KPNC
THROUGH THE EARLY AFTERNOON. WINDS WILL REMAIN GUSTY...OUT OF THE
S/SW AT 20 TO 30 KTS THROUGH THE EVENING. CEILINGS WILL LIKELY
REMAIN SCT TO BKN...LINGERING BETWEEN VFR AND MVFR THROUGH THE
PERIOD AS ANOTHER WAVE BRINGS INCREASED CHANCES FOR THUNDERSTORMS
TOMORROW AFTERNOON.

JTK

&&

.PREV DISCUSSION... /ISSUED 1012 AM CDT THU MAY 30 2013/

DISCUSSION...
UPDATED THE FORECAST TO REFLECT CURRENT CONDITIONS AND EXPECTED
SHORT-TERM TRENDS. THE MOST SIGNIFICANT CHANGE IS TO
TEMPERATURES...AND RELATIVE HUMIDITIES...ACROSS NORTH-CENTRAL
OKLAHOMA...WHERE OUTFLOW FROM KANSAS STORMS HAS BROUGHT
TEMPERATURES DOWN TO AROUND 60 DEGREES F. ALSO MODIFIED RAIN
CHANCES AND WORDING TO REFLECT THE LATEST EXPECTATIONS FOR
THUNDERSTORM DEVELOPMENT AND EVOLUTION.

IT APPEARS THAT THE CONVECTION ACROSS NORTHERN OKLAHOMA WILL
REMAIN NORTH OF AN ENID-TO-PERRY LINE...AND WILL PROBABLY REMAIN
BELOW SEVERE LEVELS. OUTFLOW FROM THIS CONVECTION...AND THE RATHER
DIFFUSE DRYLINE...WILL PROVIDE SURFACE CONVERGENCE AND FAVORED
AREAS FOR STORM DEVELOPMENT THIS AFTERNOON. HOWEVER...A DEPARTING
MID/UPPER-LEVEL WAVE WILL WORK AGAINST STORM DEVELOPMENT. THIS
SITUATION SUGGESTS THAT STORMS WILL TEND TO BE ISOLATED...BUT ANY
STORM THAT CAN FORM AND ESTABLISH ITSELF IN THIS ENVIRONMENT IS
LIKELY TO BECOME VERY STRONG/SEVERE RATHER QUICKLY. IT APPEARS
THAT STORMS WILL BE MOST LIKELY THIS AFTERNOON IN THE AREA NORTH
OF I-40 AND EAST OF I-35...BUT COULD FORM ALMOST ANYWHERE IN OUR
FORECAST AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  84  71  85  67 /  20  20  30  40
HOBART OK         91  69  96  66 /  20  10  20  10
WICHITA FALLS TX  91  71  96  72 /  20  10  10  10
GAGE OK           90  58  89  56 /  20  10  20  20
PONCA CITY OK     83  70  84  65 /  60  30  40  60
DURANT OK         83  71  90  71 /  30  20  10  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR OKZ007-008-012-
     013-018>020-024>026-028>032.

TX...NONE.
&&

23/04/04
Hazardous weather outlook, May 30, 11:04 AM CST, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1204 PM CDT THU MAY 30 2013

OKZ004>048-050>052-TXZ083>090-311015-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1204 PM CDT THU MAY 30 2013

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK FOR SEVERE STORMS ACROSS PORTIONS OF
CENTRAL AND EASTERN OKLAHOMA...AND A SLIGHT RISK ACROSS PORTIONS
OF WESTERN NORTH TEXAS AND THE REMAINING PORTIONS OF CENTRAL AND
EASTERN OKLAHOMA.

LOCATION...
THE SLIGHT RISK AREA IS MAINLY EAST OF A LINE FROM ALVA... TO
WEATHERFORD... TO ALTUS OKLAHOMA... TO CROWELL AND KNOX CITY TEXAS.
WHILE THE MODERATE RISK EXTENDS EAST OF A LINE FROM WEST OF PONCA
CITY... TO WESTERN OKLAHOMA CITY... TO DUNCAN...TO ATOKA.

IMPACTS...
THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO THE
SIZE OF BASEBALLS... WIND GUSTS OF 75 MPH...HEAVY RAINFALL...AND
TORNADOES.

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS IS FROM NOON THROUGH
10 PM.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS
THE RISK AREA SHOULD BE PREPARED FOR POSSIBLE SEVERE WEATHER
OPERATIONS THIS AFTERNOON AND EVENING.

DISCUSSION...
A DIFFUSE DRYLINE EXTENDED FROM NEAR WATONGA TO ALTUS AT
NOON...AND IS EXPECTED TO REMAIN NEAR THIS LOCATION UNTIL THIS
EVENING. THE DRYLINE WILL THEN RETREAT TO THE WEST.

AN OUTFLOW BOUNDARY WAS LOCATED FROM NEAR STILLWATER WEST TO THE
VICINITY OF WATONGA...WHERE IT INTERSECTED THE DRYLINE. THIS
FEATURE IS EXPECTED TO BEGIN TO DRIFT NORTH THIS AFTERNOON.

ISOLATED OR WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO
DEVELOP ALONG THE DRYLINE AND OUTFLOW BOUNDARY THIS AFTERNOON AND
EARLY EVENING. INSTABILITY AND WIND FIELDS WILL BE FAVORABLE FOR
THE STORMS THAT DO DEVELOP TO BECOME SUPERCELL THUNDERSTORMS...
CAPABLE OF PRODUCING VERY LARGE HAIL... DAMAGING STRAIGHT-LINE
WINDS AND EVEN TORNADOES ACROSS THE RISK AREAS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY MAY 30.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...90 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THUNDERSTORM OUTLOOK...
SEVERE THUNDERSTORMS ARE LIKELY IN CENTRAL AND NORTHERN OKLAHOMA
FRIDAY... DURING THE AFTERNOON AND EVENING. VERY LARGE HAIL...
DAMAGING WINDS...AND TORNADOES ARE POSSIBLE WITH SEVERE
THUNDERSTORMS FRIDAY.

THE RISK OF SEVERE STORMS WILL DIMINISH SATURDAY...BUT THERE WILL
BE A CHANCE OF THUNDERSTORMS EACH DAY THROUGH AT LEAST WEDNESDAY.

OTHER HAZARDOUS WEATHER...
VERY HEAVY RAINFALL AND LOCALIZED FLOODING WILL BE A POSSIBILITY
WITH STORMS FRIDAY AFTERNOON THROUGH EARLY SATURDAY MORNING.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT
5 AM FRIDAY.

CMS

In the hours before

Special weather statement, May 30, 11:25 AM CST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1225 PM CDT THU MAY 30 2013

OKZ008-013-301800-
KAY OK-NOBLE OK-
1225 PM CDT THU MAY 30 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KAY AND NOBLE
COUNTIES UNTIL 100 PM CDT...

AT 1221 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM 4 MILES SOUTH OF PONCA CITY TO 4 MILES WEST OF RED ROCK TO 3
MILES WEST OF LUCIEN...MOVING EAST AT 20 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
PONCA CITY...PERRY...RED ROCK...MARLAND...LUCIEN...SOONER LAKE AND
CERES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3671 9692 3668 9694 3670 9704 3668 9707
      3659 9705 3658 9697 3660 9691 3657 9689
      3650 9703 3633 9703 3633 9701 3619 9726
      3627 9747 3639 9746 3647 9737 3672 9716
TIME...MOT...LOC 1721Z 281DEG 16KT 3664 9710 3644 9726 3629 9751

AUSTIN
Special weather statement, May 30, 11:32 AM CST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1232 PM CDT THU MAY 30 2013

OKZ023-035-301800-
KIOWA OK-CADDO OK-
1232 PM CDT THU MAY 30 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KIOWA AND
SOUTHWESTERN CADDO COUNTIES UNTIL 100 PM CDT...

AT 1231 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
CARNEGIE...MOVING NORTHEAST AT 25 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...

LOCATIONS IMPACTED INCLUDE...
CARNEGIE AND FORT COBB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
STAY ALERT AND LISTEN FOR WARNINGS.

&&

LAT...LON 3511 9863 3510 9862 3511 9861 3522 9842
      3498 9828 3488 9859 3486 9868 3503 9877
TIME...MOT...LOC 1731Z 244DEG 21KT 3499 9865

AUSTIN
Special weather statement, May 30, 11:44 AM CST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1244 PM CDT THU MAY 30 2013

OKZ024>030-301845-
OKLAHOMA OK-LINCOLN OK-MCCLAIN OK-GRADY OK-CLEVELAND OK-
POTTAWATOMIE OK-CANADIAN OK-
1244 PM CDT THU MAY 30 2013

...SIGNIFICANT WEATHER ADVISORY FOR OKLAHOMA...CENTRAL LINCOLN...
NORTHWESTERN MCCLAIN...NORTHEASTERN GRADY...CLEVELAND...CENTRAL
POTTAWATOMIE AND EASTERN CANADIAN COUNTIES UNTIL 145 PM CDT...

...THIS IS A SPECIAL FORECAST FOR THE TORNADO RECOVERY AREAS...

AROUND 1245 PM...RADAR INDICATED SCATTERED THUNDERSTORMS WERE
DEVELOPING FROM NORTH CENTRAL OKLAHOMA INTO SOUTHWEST PARTS OF THE
STATE.  THESE STORMS MAY APPROACH CENTRAL OKLAHOMA FROM THE WEST AND
SOUTHWEST AROUND 230 PM TO 4 PM.  CONDITIONS ARE FAVORABLE FOR THE
DEVELOPMENT OF SEVERE STORMS WHICH CAN PRODUCED VERY LARGE HAIL...
DAMAGING WINDS...AND A POSSIBILITY OF TORNADOES.

LAT...LON 3512 9688 3507 9777 3566 9780 3574 9684
TIME...MOT...LOC 1736Z 240DEG 49KT 3539 9745
Special weather statement, May 30, 12:04 PM CST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
104 PM CDT THU MAY 30 2013

OKZ018-019-024-301830-
LOGAN OK-KINGFISHER OK-CANADIAN OK-
104 PM CDT THU MAY 30 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LOGAN...SOUTHEASTERN
KINGFISHER AND NORTHEASTERN CANADIAN COUNTIES UNTIL 130 PM CDT...

AT 101 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR OKARCHE...
MOVING NORTHEAST AT 30 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
OKARCHE...CASHION...CIMARRON CITY AND NAVINA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
STAY ALERT AND LISTEN FOR WARNINGS.

&&

LAT...LON 3575 9750 3572 9760 3572 9767 3570 9767
      3561 9796 3577 9805 3599 9766
TIME...MOT...LOC 1801Z 242DEG 25KT 3573 9791

AUSTIN
Special weather statement, May 30, 12:09 PM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
109 PM CDT THU MAY 30 2013

OKZ013-301845-
NOBLE OK-
109 PM CDT THU MAY 30 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NOBLE COUNTY UNTIL 145 PM
CDT...

AT 105 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
RED ROCK...MOVING NORTHEAST AT 30 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
RED ROCK...SOONER LAKE AND CERES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3656 9689 3654 9695 3654 9698 3650 9703
      3633 9703 3634 9693 3633 9692 3626 9724
      3645 9735 3659 9701 3658 9697 3660 9692
TIME...MOT...LOC 1805Z 242DEG 25KT 3640 9720

AUSTIN
Special weather statement, May 30, 12:17 PM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
117 PM CDT THU MAY 30 2013

OKZ019-024>030-301845-
LOGAN OK-OKLAHOMA OK-LINCOLN OK-MCCLAIN OK-GRADY OK-CLEVELAND OK-
POTTAWATOMIE OK-CANADIAN OK-
117 PM CDT THU MAY 30 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LOGAN...OKLAHOMA...
WESTERN LINCOLN...NORTHWESTERN MCCLAIN...NORTHEASTERN GRADY...
NORTHERN CLEVELAND...NORTHWESTERN POTTAWATOMIE AND EASTERN CANADIAN
COUNTIES UNTIL 145 PM CDT...

...THIS IS A SPECIAL FORECAST FOR THE TORNADO RECOVERY AREAS...

AT 110 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FORT COBB IN
SOUTHERN CADDO COUNTY.  ON ITS CURRENT PATH AND MOVEMENT...THIS
STORM WILL APPROACH THE NEWCASTLE AREA AROUND 3 PM  AND SOUTHERN
OKLAHOMA CITY AND MOORE BETWEEN 315 AND 330 PM.

ANOTHER STORM WAS LOCATED BETWEEN PIEDMONT AND KINGFISHER.  THIS
STORM SHOULD MOVE ACROSS CENTRAL AND NORTHERN LOGAN COUNTY.

STORMS THIS AFTERNOON WILL HAVE THE POTENTIAL TO PRODUCE VERY LARGE
HAIL...DAMAGING WINDS ALONG WITH A RISK OF TORNADOES.

LAT...LON 3520 9693 3519 9779 3570 9773 3583 9691
TIME...MOT...LOC 1810Z 251DEG 24KT 3539 9745

The radar

The Norman radar (KTLX), 93 km away, was scanning. The volume nearest the first event began at 18:42 UTC.

Open the radar archive at this moment

Event by event

35 hail, 5 tornado, 5 thunderstorm wind, 1 flood. Local standard time, as filed.

Hail, Caddo

When
May 30, 12:42 PM CST
Where
Caddo County, 2.76 mi S of Anadarko
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
35.040, -98.240

Hail, Caddo

When
May 30, 1:05 PM CST
Where
Caddo County, 2.68 mi SW of Anadarko
Measured
1.5 in hail
Reported by
Public
Coordinates
35.050, -98.270

Hail, Grady

When
May 30, 1:20 PM CST
Where
Grady County, Verden
Measured
1 in hail
Reported by
Public
Coordinates
35.080, -98.090

Tornado, Payne

When
May 30, 2:08 PM CST to 2:09 PM CST
Where
Payne County, 1.36 mi SSW of Perkins to 1.18 mi SSW of Perkins
Rating
EF0
Path length
0.26 mi
Path width
100 yd
Reported by
Broadcast Media
Coordinates
35.962, -97.040

Tornado reported via KWTV. Tornado was brief and only lasted 30 seconds. No damage was reported and the location was estimated.

Hail, Comanche

When
May 30, 2:13 PM CST
Where
Comanche County, 1.84 mi WSW of Elgin
Measured
1.75 in hail
Reported by
Public
Coordinates
34.770, -98.320

Hail, Comanche

When
May 30, 2:15 PM CST
Where
Comanche County, 2.07 mi N of Elgin
Measured
1 in hail
Reported by
Public
Coordinates
34.810, -98.290

Hail, Comanche

When
May 30, 2:15 PM CST
Where
Comanche County, 3.07 mi NE of Lake Ellsworth Dam
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
34.820, -98.330

Tornado, Payne

When
May 30, 2:15 PM CST to 2:16 PM CST
Where
Payne County, 3.55 mi SW of Ripley to 3.02 mi SSW of Ripley
Rating
EF0
Path length
0.71 mi
Path width
100 yd
Reported by
Broadcast Media
Coordinates
35.980, -96.940

Tornado was reported by KWTV. No damage was reported.

Tornado, Payne

When
May 30, 2:26 PM CST to 2:30 PM CST
Where
Payne County, 1 mi ESE of Ripley to 2.53 mi E of Ripley
Rating
EF0
Path length
1.64 mi
Path width
200 yd
Reported by
Broadcast Media
Coordinates
36.014, -96.883

Tornado was reported by a storm chaser via Spotter Network and by broadcast media. A large revolving bowl wall cloud with debris was noted. No damage was reported.

Hail, Comanche

When
May 30, 2:30 PM CST
Where
Comanche County, Fletcher
Measured
1 in hail
Reported by
Public
Coordinates
34.820, -98.240

Tornado, Payne

When
May 30, 2:37 PM CST to 2:38 PM CST
Where
Payne County, 4 mi NNW of Cushing to 4.08 mi NNW of Cushing
Rating
EF0
Path length
0.37 mi
Path width
50 yd
Reported by
Trained Spotter
Coordinates
36.033, -96.787

Tornado was reported via Spotter Network. Brief spin up tornado near Cushing. No damage was reported.

Hail, Caddo

When
May 30, 2:40 PM CST
Where
Caddo County, 1.83 mi ESE of Washita
Measured
1.25 in hail
Reported by
Public
Coordinates
35.090, -98.310

Hail, Comanche

When
May 30, 2:40 PM CST
Where
Comanche County, 1.84 mi ENE of Elgin
Measured
1.5 in hail
Reported by
Public
Coordinates
34.790, -98.260

Hail, Comanche

When
May 30, 2:40 PM CST
Where
Comanche County, 2.15 mi NNE of Elgin
Measured
1.75 in hail
Reported by
Public
Coordinates
34.810, -98.280

Hail, Comanche

When
May 30, 2:40 PM CST
Where
Comanche County, 1.7 mi E of Fletcher
Measured
1 in hail
Reported by
Public
Coordinates
34.820, -98.210

Hail, Comanche

When
May 30, 2:40 PM CST
Where
Comanche County, 1.13 mi E of Fletcher
Measured
1 in hail
Reported by
Public
Coordinates
34.820, -98.220

Hail, Comanche

When
May 30, 2:40 PM CST
Where
Comanche County, 1.13 mi W of Fletcher
Measured
1.5 in hail
Reported by
Public
Coordinates
34.820, -98.260

Hail, Comanche

When
May 30, 2:40 PM CST
Where
Comanche County, 4.03 mi E of Fletcher
Measured
1.75 in hail
Reported by
Public
Coordinates
34.830, -98.170

Hail, Comanche

When
May 30, 2:40 PM CST
Where
Comanche County, 6.04 mi ENE of Fletcher
Measured
1.75 in hail
Reported by
Public
Coordinates
34.850, -98.140

Hail, Comanche

When
May 30, 2:45 PM CST
Where
Comanche County, 3.64 mi NNE of Sterling
Measured
1 in hail
Reported by
Public
Coordinates
34.800, -98.150

Hail, Comanche

When
May 30, 2:45 PM CST
Where
Comanche County, 5.98 mi NNE of Sterling
Measured
1 in hail
Reported by
Public
Coordinates
34.830, -98.130

Hail, Comanche

When
May 30, 2:45 PM CST
Where
Comanche County, 4.85 mi NE of Sterling
Measured
1 in hail
Reported by
Public
Coordinates
34.800, -98.110

Hail, Comanche

When
May 30, 2:50 PM CST
Where
Comanche County, 3.97 mi E of Fletcher
Measured
1.5 in hail
Reported by
Public
Coordinates
34.820, -98.170

Hail, Comanche

When
May 30, 2:50 PM CST
Where
Comanche County, 5.98 mi NNE of Sterling
Measured
1.5 in hail
Reported by
Public
Coordinates
34.830, -98.130

Hail, Comanche

When
May 30, 2:51 PM CST
Where
Comanche County, 3.47 mi WNW of Fletcher
Measured
1.25 in hail
Reported by
Public
Coordinates
34.830, -98.300

Hail, Comanche

When
May 30, 2:55 PM CST
Where
Comanche County, 4.47 mi NE of Lake Ellsworth Dam
Measured
1.25 in hail
Reported by
Public
Coordinates
34.840, -98.320

Hail, Comanche

When
May 30, 3:00 PM CST
Where
Comanche County, 6.04 mi ENE of Fletcher
Measured
1.5 in hail
Reported by
Public
Coordinates
34.850, -98.140

Hail, Grady

When
May 30, 3:18 PM CST
Where
Grady County, Rush Springs
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
34.780, -97.960

Hail, Cleveland

When
May 30, 3:20 PM CST
Where
Cleveland County, 2.91 mi ENE of Slaughterville
Measured
1 in hail
Reported by
Public
Coordinates
35.100, -97.280

Flood, Caddo

When
May 30, 3:28 PM CST to 5:28 PM CST
Where
Caddo County, 4.97 mi SSE of Cement to 4.53 mi SSE of Cement
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
34.870, -98.120

Spotters reported water over roadways near interstate 44.

Hail, Cleveland

When
May 30, 3:30 PM CST
Where
Cleveland County, 4.58 mi E of Slaughterville
Measured
1 in hail
Reported by
Public
Coordinates
35.100, -97.250

Hail, Cleveland

When
May 30, 3:33 PM CST
Where
Cleveland County, 4.84 mi S of Lake Thunderbird Dam
Measured
1 in hail
Reported by
Public
Coordinates
35.150, -97.220

Hail, Cleveland

When
May 30, 3:50 PM CST
Where
Cleveland County, 2.19 mi NW of Slaughterville
Measured
1 in hail
Reported by
Public
Coordinates
35.110, -97.360

Hail, Stephens

When
May 30, 4:09 PM CST
Where
Stephens County, 3.99 mi ESE of Bray
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
34.610, -97.760

Hail, Stephens

When
May 30, 4:12 PM CST
Where
Stephens County, 3.99 mi ESE of Bray
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
34.610, -97.760

Hail, Stephens

When
May 30, 4:27 PM CST
Where
Stephens County, 3.99 mi ESE of Bray
Measured
4.25 in hail
Property damage
$15,000
Reported by
Storm Chaser
Coordinates
34.610, -97.760

Several storm spotters and chasers had vehicle damage.

Thunderstorm Wind, Stephens

When
May 30, 4:30 PM CST
Where
Stephens County, 3.58 mi SE of Marlow
Measured
61 kt (70 mph) estimated gust
Property damage
$30,000
Reported by
Public
Coordinates
34.610, -97.920

Large trees up to 16 inches in diameter snapped. Minor structural damage also occurred to roofs and fences.

Tornado, Garvin

When
May 30, 4:58 PM CST to 4:59 PM CST
Where
Garvin County, 0.62 mi NE of Pernell to 1 mi NE of Pernell
Rating
EF0
Path length
0.41 mi
Path width
200 yd
Reported by
Trained Spotter
Coordinates
34.565, -97.501

Brief rain wrapped tornado was reported via Spotter Network. No damage was reported.

Hail, Murray

When
May 30, 5:40 PM CST
Where
Murray County, 12.66 mi WNW of Turner Falls
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
34.510, -97.350

Thunderstorm Wind, Garvin

When
May 30, 6:46 PM CST
Where
Garvin County, 2.19 mi SE of Whitebead
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
34.740, -97.270

No damage was reported.

Thunderstorm Wind, Garvin

When
May 30, 6:47 PM CST
Where
Garvin County, 0.57 mi E of Whitebead
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
34.760, -97.290

No damage was reported.

Hail, Garvin

When
May 30, 6:51 PM CST
Where
Garvin County, 2.15 mi NNW of Pauls Valley
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
34.770, -97.230

Hail, Garvin

When
May 30, 7:35 PM CST
Where
Garvin County, Wynnewood
Measured
4 in hail
Property damage
$20,000
Reported by
Public
Coordinates
34.640, -97.160

Hail near softball size was reported along with wind gusts of 50 to 60 mph.

Hail, Murray

When
May 30, 8:23 PM CST
Where
Murray County, 0.9 mi NW of Sulphur
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
34.520, -96.980

Thunderstorm Wind, Murray

When
May 30, 8:30 PM CST
Where
Murray County, 3.64 mi NNE of Sulphur
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
34.560, -96.950

Thunderstorm Wind, Murray

When
May 30, 8:30 PM CST
Where
Murray County, 4.87 mi N of Sulphur
Measured
65 kt (75 mph) estimated gust
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
34.580, -96.980

One home had significant roof damage. Carport on back of home was also blown away by the winds.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2013Every state in 2013This day in weather historyThe tornado archive for Oklahoma, 2013Warnings in Oklahoma, May 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 453291, 453292, 453293, 453305, 453294, 453295, 453296, 453306, 453307, 453297, 453334, 453298, 453299, 453300, 453301, 453302, 453303, 453304, 453324, 453326, 453327, 453329, 453323, 453328, 453321, 453322, 453325, 453308, 453331, 453290, 453332, 453309, 453330, 453310, 453311, 453312, 453333, 453335, 453313, 453315, and more.